Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP now Oral Ulcers??
Aug 30, 2002

Hi there. I'd really appreciate some input from an expert. The doctors in my town are not familiar with HIV. I seem to know more about it than they do after reading your wonderful site. About a week ago, I had unprotected receptive oral sex with a male. There was no ejaculation, although precum was present. The next morning after realizing what I had done, I go to the ER. I was administered Combivir and Virocept (Nelfinavir?), this was 20 hours after the 'incident'. After that each day felt like a living hell, Im tired, I get sick about an hour after every time I take my meds, and I have horrible headaches. Now I have an oral ulcer. Granted, I have gotten them before. But, I also know this could be a symptom of ARS. I have 2 questions. 1)Is it likely to develop ARS while on HIV treatment? If so, would my it be likely my only symptom would be oral ulcers? 2)Also, is it good that I did start PEP within 20 hours? Are the odds now in my favor, given my only exposue being oral sex (no ejac) and now PEP? I really appreciate the time you put into this site. I'd like to hear from an expert myself about what is going on. Thank You Scared Silly

Response from Dr. Henry

The chances that you became infected from that single exposure are very low. Starting PEP within 20 hours is still effective. Stress or a side effect from the HIV meds is more likely the cause of the oral ulcer than HIV infection. KH



Previous
immune reconstitution syndrome related HSV Outbreak?
Next
XMATE+HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement